Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 26, 2019, 6:39 PM CDT for Carver County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 26, 2019, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS83 KMPX 262339 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 639 PM CDT Mon Aug 26 2019 MNZ066-068-270030- McLeod-Carver- 639 PM CDT Mon Aug 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCLEOD AND CARVER COUNTIES... At 638 PM CDT, a strong thunderstorm was located near Lester Prairie, or 19 miles east of Hutchinson, moving east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Chaska, Waconia, Victoria, Norwood Young America, Mayer, Lester Prairie, Cologne, Hollywood, New Germany and Lake Waconia. LAT...LON 4481 9411 4492 9405 4488 9362 4467 9372 TIME...MOT...LOC 2338Z 286DEG 20KT 4484 9399 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:39 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 26, 6:39 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 639 PM CDT Mon Aug 26 2019 .Updated for 00Z Aviation Discussion... Issued at 630 PM CDT Mon Aug 26 2019 && .SHORT TERM...(This evening through Tuesday night) Issued at 330 PM CDT Mon Aug 26 2019 Surface analysis this afternoon shows a nearly north-south oriented cold front bisecting eastern and western MN, emanating from a low pressure center over central Manitoba province, and extending south southwest to the OK/TX panhandles. Expansive high pressure occupies the northwestern CONUS. A fairly narrow swath of rain continues to press eastward over the I-35 corridor into western WI. No thunder has been evident within this rainfall but there have been some rates of around 0.50"-0.75" per hour so the rainfall production has been rather efficient. Mesonet observations have shown some rainfall totals of over 1" thus far today within an environment having PWATs of 1.25"-1.50". The cold front will reach eastern Wisconsin around midnight and cross Lake Superior by daybreak Tuesday. While the main swath of rain will be well to the east by late this evening, isolated to scattered showers now popping up over western Minnesota will continue to drift eastward thru the rest of the evening into the overnight hours so the threat of additional rainfall is certainly not unreasonable although the coverage will not be nearly as great. And, like during the day today, thunderstorms are by and large not expected. With the cold front now passed by for Tuesday, the upper level low of the system will drop to near the Great Lakes while a secondary weak trough slides southeast into northern Minnesota and northern Wisconsin. The heating of the day looks to allow some instability cold pool showers to develop mainly late morning thru early evening Tuesday, and again mainly over central Minnesota into western Wisconsin. Coverage will be rather sparse, so "scattered" wording looks to work best here. Very few, if any, thunderstorms are expected but with cold air aloft as a relatively shallow depth, some showers containing small hail (or "graupel") cannot be ruled out. In addition, a strong pressure gradient will develop behind the potent departing cold front and strong high pressure arriving from the west. This will make for breezy conditions with sustained winds in the 15-25mph range and gusts to around 30 mph. Winds are expected to settle down going into Tuesday night and conditions overall will improve Tuesday night with gradual clearing. .LONG TERM...(Wednesday through Monday) Issued at 330 PM CDT Mon Aug 26 2019 Overall long term trends remain rather consistent. The eastern CONUS trough will remain through much of the week. Cyclonic flow around the exiting upper trough will drive lingering threat of showers into early Wednesday before drier air moves in. Otherwise, cool and breezy conditions linger over at least the eastern CWA early Wednesday. Fall-like high temperatures expected around 70. Another short wave trough/spoke of energy moves quickly southeast over the Dakotas Wednesday night and across the CWA Thursday. Decent warming ahead of the incoming surface front should bump highs into the 75-80 degree range Thursday afternoon. Moisture will struggle to pool ahead of the fast moving front and most deterministic models bring this front through dry across our CWA Thursday afternoon. We will continue this trend for now. Timing of the trough/front will determine any real convective threat. Winds should increase with the cold frontal passage with gusts to 20-25kt likely. The southern CWA may be clipped by some leftover moisture as a weak wave moves south of the area Friday night into Saturday. We retained the small chance PoP into south central MN. Otherwise, dry trend with slow warming ahead of ridging aloft builds east over the weekend as a result of a cutoff upper low builds into the Pacific Northwest. Models diverge on overall precipitation development along a developing stationary frontal boundary which is progged over northern MN late Sunday/Monday. We left the blended model small chance PoP over mainly the northern CWA then. Temperatures should trend upward through the weekend, close to normal by Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 630 PM CDT Mon Aug 26 2019 Generally VFR conditions but could a few scattered MVFR showers this evening before they weaken as the sun sets. Skies will start out mostly clear in the morning, but we'll have clouds increase by late morning. Expect some scattered showers with possibly a passing thunderstorm Tuesday afternoon. In addition, westerly winds will increase as well with gusts near 30 kts at times. KMSP... Could see a few showers this evening, but overall expect VFR conditions. Look for showers to develop again Tuesday afternoon. Winds will increase Tuesday afternoon as well, but should taper off after sunset Tuesday evening. /OUTLOOK FOR KMSP/ Wed...VFR. Wind NW 15G25 kt. Thu...VFR. Wind SW 5-10 kt. Fri...VFR. Wind NW 5-10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JPC LONG TERM...DWE AVIATION...JRB
Hazardous weather outlook, Aug 26, 12:24 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1224 PM CDT Mon Aug 26 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 270600- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1224 PM CDT Mon Aug 26 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A few thunderstorms are possible into early evening. Some spots may have heavy rain for a short while. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms Tuesday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 26, 3:59 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Mon Aug 26 2019
MNZ065-073-074-262215-
Brown-Renville-Redwood-
359 PM CDT Mon Aug 26 2019
...SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS
WILL AFFECT REDWOOD...BROWN AND RENVILLE COUNTIES...
At 357 PM CDT, a line of scattered showers and thunderstorms were
moving east at 20 mph. If you see a funnel cloud, please calmly move
inside to a sturdy structure.
Locations impacted include...
New Ulm, Redwood Falls, Sleepy Eye, Olivia, Springfield, Renville,
Fairfax, Hector, Bird Island, Morgan, Walnut Grove and Lamberton.
This includes the following highways...
U.S. Highway 14 between mile markers 45 and 103, and near mile
marker 106.
U.S. Highway 212 between mile markers 61 and 101.
U.S. Highway 71 between mile markers 52 and 106.
LAT...LON 4454 9544 4455 9536 4470 9536 4489 9527
4489 9450 4472 9450 4471 9463 4446 9463
4445 9478 4443 9470 4439 9467 4435 9449
4426 9437 4411 9437 4411 9509 4420 9512
4420 9559 4421 9559
TIME...MOT...LOC 2057Z 290DEG 19KT 4466 9507
JRBLocal storm report, Aug 26, 4:09 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FUNNEL CLOUD 4 NNE WABASSO 44.46N 95.21W
08/26/2019 REDWOOD MN TRAINED SPOTTER
SPOTTERS SEES FUNNEL TO HIS WEST. LOCATION
ESTIMATED FROM RADAR.
&&
JRBSpecial weather statement, Aug 26, 5:59 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
559 PM CDT Mon Aug 26 2019
MNZ082-083-262345-
Blue Earth-Watonwan-
559 PM CDT Mon Aug 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BLUE EARTH AND EAST
CENTRAL WATONWAN COUNTIES...
At 559 PM CDT, a strong thunderstorm was located near Madelia, or 21
miles southwest of Mankato, moving east at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Madelia, Mapleton, Good Thunder, Amboy, Vernon Center and Garden
City.
This includes U.S. Highway 169 between mile markers 26 and 40.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4397 9444 4410 9439 4399 9383 4385 9391
4385 9419
TIME...MOT...LOC 2259Z 291DEG 19KT 4400 9434Local storm report, Aug 26, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 SSW VERNON CENTER 43.95N 94.17W
08/26/2019 E1.00 INCH BLUE EARTH MN TRAINED SPOTTER
MOSTLY DIMES TO NICKELS WITH A FEW QUARTERS.
&&
JRBSpecial weather statement, Aug 26, 6:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 639 PM CDT Mon Aug 26 2019 MNZ066-068-270030- McLeod-Carver- 639 PM CDT Mon Aug 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCLEOD AND CARVER COUNTIES... At 638 PM CDT, a strong thunderstorm was located near Lester Prairie, or 19 miles east of Hutchinson, moving east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Chaska, Waconia, Victoria, Norwood Young America, Mayer, Lester Prairie, Cologne, Hollywood, New Germany and Lake Waconia. LAT...LON 4481 9411 4492 9405 4488 9362 4467 9372 TIME...MOT...LOC 2338Z 286DEG 20KT 4484 9399
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:59 PM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 76 min |
| Aug 26, 5:59 PM CDT | Special Weather Statement | MPX | Blue Earth | 46 min |
| Aug 26, 6:08 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 37 min |
| Aug 26, 6:52 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 38 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.